Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 13, 2006, 10:39 AM MDT for 28 counties in North Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2006, 10:39 AM MDT (16:39 UTC)
- Expired
- Apr 13, 2006, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
All 28 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 131639 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1139 AM CDT THU APR 13 2006 ...RED FLAG WARNING IN EFFECT FOR THE WEST HALF OF NORTH DAKOTA THIS AFTERNOON... .A TROUGH OF LOW PRESSURE OVER CENTRAL NORTH DAKOTA LATE THIS MORNING WILL MOVE EAST INTO WESTERN MINNESOTA BY EVENING. WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 30 MPH BEHIND THIS TROUGH. TEMPERATURE FORECASTS HAVE BEEN UPDATED TO REFLECT HIGHER MAXIMUM TEMPERATURES...IN THE LOW TO MID 70S OVER THE WESTERN HALF OF THE STATE...AND THIS WILL BRING MINIMUM RELATIVE HUMIDITIES IN THE 15 TO 25 PERCENT RANGE THIS AFTERNOON IN THE WEST HALF OF THE STATE. NDZ001>005-009>013-017>022-031>035-040>046-140000- /O.NEW.KBIS.FW.W.0001.060413T1639Z-060414T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 1139 AM CDT THU APR 13 2006 /1039 AM MDT THU APR 13 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. FORECAST HIGH TEMPERATURES IN THE 70S WITH DEWPOINT TEMPERATURES IN THE 30S WILL RESULT IN MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ACROSS MUCH OF WESTERN NORTH DAKOTA. WEST WINDS ARE EXPECTED TO BE 15 TO 30 MPH THIS AFTERNOON. EXTREMELY DRY PASTURE CONDITIONS IN COMBINATION WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS. THE WINDS ARE EXPECTED TO DECREASE EARLY IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 13, 10:28 AM MDT, 11 minutes earlier.
Area forecast discussion, Apr 13, 10:28 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1128 AM CDT THU APR 13 2006 .UPDATE... THIS MORNINGS BIS SOUNDING INDICATES LIMITED MOISTURE WITH POTENTIAL WARMING INTO THE MID TO UPPER 70S WEST AND CENTRAL SECTIONS. NEW NAM SUGGESTS WEAK SHORTWAVE INTO THE NORTH CENTRAL THIS EVENING WITH MAINLY WEAK CHANELLED VORTICITY. WARM FRONTAL BOUNDARY OVER CENTRAL NORTH DAKOTA WILL MOVE EAST TO MN BY THIS EVENING. WELL MIXED ATMOSPHERE SO HAVE RAISED HIGH TEMPS 3 TO 5 DEGREES MOST AREAS. && .FIRE WEATHER... GUSTY WINDS...WAMER TEMPERATURES AND WELL MIXED ATMOSHPERE WILL RESULT IN LOWER HUMIDITIES WEST AND CENTRAL. WILL ISSUE RED FLAG WARNING WEST HALF OF THE STATE UNTIL 7 PM CDT THIS EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING...THIS AFTERNOON THROUGH 7 PM CDT...FIRE ZONES...1..2..3..4..5..AND 6. && 01/43 ABELING
Hazardous weather outlook, Apr 13, 3:06 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CDT THU APR 13 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 406 AM CDT THU APR 13 2006 /306 AM MDT THU APR 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.